Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 207, NWS Atlanta, GA

June 28, 2010Cherokee County, Dawson County, Forsyth County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2010, 8:48 PM EDT for Cherokee County, Dawson County, Forsyth County, Georgia. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2010, 8:48 PM EDT (00:48 UTC)
Expired
Jun 28, 2010, 9:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Cherokee County, GA, Dawson County, GA, Forsyth County, GA

The radar

The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:51 PM EDTTSTM WND DMG8 Sw Mckee, GADAWSON COUNTY 911 RELAYED REPORTS OF OVER 6 DOWNED AND/OR WIND CUT PINE TREES ON A GOLF COURSE OFF COWART RD. SOME OF THE DOWNED TREES FELL ONTO TELEPHONE LINES.
Jun 28, 9:00 PM EDTTSTM WND DMG3 Ne Cumming, GAFORSYTH COUNTY 911 RELAYED REPORTS OF 5 DOWNED TREES IN THE PILGRIM MILL AREA. 1 TREE FELL ONTO A HOUSE AND CAR WHILE SEVERAL OTHERS DOWNED LINES.
Jun 28, 9:00 PM EDTTSTM WND DMG5 Ne Cumming, GASEVERAL TREES BLOWN DOWN ON POWER LINES ON HOLTZCLAW ROAD...TANGLEWOOD DRIVE...SHADY GROVE ROAD AND JENSEN TRAIL.
Jun 28, 9:15 PM EDTTSTM WND DMG6 Se Ball Ground, GAA COUPLE OF TREES BLOWN DOWN ON HIGHTOWER ROAD AT HIGHTOWER TRAIL.
Jun 28, 9:20 PM EDTTSTM WND DMG7 Se Ball Ground, GAA FEW TREES BLOWN DOWN ON FRANKLIN GOALMINE ROAD AT LOWER CRIEGHTON ROAD AND EDWARDS MILL ROAD.
Jun 28, 9:20 PM EDTTSTM WND DMGBall Ground, GAA COUPLE OF TREES BLOWN DOWN ON MINERAL SPRINGS ROAD AT BALLGROUND HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WUUS52 KFFC 290048
SVRFFC
GAC057-085-117-290130-
/O.NEW.KFFC.SV.W.0207.100629T0048Z-100629T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT MON JUN 28 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 930 PM EDT

* AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING    
  WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE        
  EXTENDING FROM DAWSONVILLE TO BALL GROUND TO BUFFINGTON AND OVER   
  CUMMING...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREE
  HOME AND CUMMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3428 8395 3416 8424 3417 8426 3419 8426
      3418 8431 3427 8459 3439 8441 3438 8440
      3438 8426 3445 8426 3445 8406
TIME...MOT...LOC 0046Z 288DEG 12KT 3439 8416 3434 8428
          3428 8445

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:25 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 28, 6:25 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT MON JUN 28 2010

.SYNOPSIS...
RATHER ACTIVE AND INTERESTING PATTERN IN PLACE FOR LATE JUNE INTO
EARLY JULY. SEVERAL FEATURES IN PLACE TO CONSIDER...INCLUDING T.S.
ALEX IN THE SOUTHWEST GULF...AN UNUSUALLY DEEP TROUGH TAKING SHAPE
IN THE NE U.S...AND A HIGH AMPLITUDE RIDGE EVOLVING IN THE CENTRAL
U.S. INTO THE GREAT LAKES REGION. TPC...ECMWF/NAM...AND NOW EVEN THE
12Z GFS...TAKE ALEX INTO NORTHERN MEXICO. MAIN FEATURES FOR THE FFC
CWA WILL BE THE NE U.S. UPPER TROUGH AND AN ASSOCIATED COLD
FRONT...THEN THE MID-LATITUDE STRONG SUBTROPICAL RIDGE. BOTH WILL
PLAY KEY ROLES IN THE TEMP AND POP FORECAST FOR THE FFC CWA THROUGH
THE 4TH OF JULY WEEKEND.

19
&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SHORT TERM WILL BE DRIVEN MAINLY BY DEEPENING NE U.S. UPPER TROUGH.
UPPER FLOW NORTH OF 35 DEG LAT TO EVOLVE INTO AN UNUSUALLY HIGH
AMPLITUDE PATTERN FOR LATE JUNE/EARLY JULY...WITH A DEEP TROUGH
DEVELOPING IN THE NE U.S...A SIMILAR DEEP TROUGH IN THE NW U.S...AND
A HIGH AMPLITUDE SUBTROPICAL RIDGE IN THE CENTRAL U.S. THE PATTERN
WILL REMAIN SLOWLY PROGRESSIVE...YET HIGH AMPLITUDE INTO NEXT WEEK.
IMMEDIATE FEATURE OF CONCERN FOR THE FFC CWA WILL BE A WEAK COLD
FRONT ASSOCIATED WITH THE NE U.S. UPPER TROUGH. THIS FRONT WILL SAG
INTO N GA TUE NIGHT...THEN SLOWLY SOUTHWARD THROUGH THE STATE
WED-THU. ECMWF REMAINS SLIGHTLY FASTER WITH SOUTHWARD MOVEMENT OF
FRONT...HENCE IN PUSHING ASSOCIATED MOISTURE/PCPN SOUTH OF THE FFC
CWA. INCREASINGLY MOIST TROPICAL AIR MASS IN PLACE...WITH PWS
APPROACHING 2.0 INCHES...AND FORECAST TO EXCEED 2.0 INCHES TUE-WED.
MODEL SOUNDINGS BECOMING INCREASINGLY SATURATED AND MORE STABLE.
CONVECTION THIS AFTERNOON BEGINNING TO REFLECT SLOWLY CHANGING
SYNOPTIC PATTERN WITH INCREASING TSRA COVERAGE N GA AS WELL AS ENE
MOVEMENT. HOWEVER...PESKY WEAK SFC BOUNDARY ACROSS CENTRAL GA AGAIN
SERVING AS A FOCUS FOR CONVECTION CENTRAL GA THIS AFTERNOON. EXPECT
THIS EVENING TO BE A REPEAT OF SUN EVENING...WITH SLIGHTLY GREATER
COVERAGE OVER TIME. WILL CONTINUE WITH HIGH CHC TO LIKELY POPS
TUE-WED...ACROSS ALL AREAS TUE...AND ALL EXCEPT EXTREME N WED. GIVEN
INCREASINGLY SATURATED SOUNDINGS...THREAT FOR WIDESPREAD SEVERE
APPEARS LIMITED...BUT PULSE SEVERE REMAIN POSSIBLE AT ANY TIME. ZERO
SHEAR INDICATED...SO ANY SEVERE WILL BE DRIVEN STRICTLY BY
THERMODYNAMICS. GREATER CONCERN...GIVEN HIGH PWS...WILL BE
INCREASING THREAT OF LOCALLY HEAVY RAIN AND BRIEF MINOR FLOODING.
HOWEVER...WIDESPREAD FLOODING IS NOT EXPECTED WITH 5-DAY QPF OF 0.50
INCH ACROSS MOST OF THE CWA. INCREASING CLOUD COVER AND HIGH LOWER
ATMOSPHERIC MOISTURE CONTENT WILL RESULT IN VERY WARM...MUGGY NIGHTS
AND SLIGHTLY COOLER DAYTIME MAX TEMPS THROUGH THE SHORT TERM.
DIFFERENCE AMONG MAV/MET MOS THROUGH THE SHORT TERM IS NEGLIGIBLE.

.LONG TERM /THURSDAY THROUGH MONDAY/...
MODEL DIFFERENCES BEGIN TO EXPAND THROUGH THE LONG TERM
PERIODS...BUT THE GFS IS BEGINNING TO COME IN LINE WITH THE ECMWF.
T.S. ALEX EXPECTED TO REMAIN ON A WESTWARD TRACK INTO FAR NORTHERN
MEXICO. ALEX WILL BE STEERED BY THE STRONG SUBTROPICAL RIDGE
SHIFTING SLOWLY EAST THROUGH THE OHIO VALLEY. A PLUME OF DEEP
TROPICAL MOISTURE IS EXPECTED TO TRACK FROM EAST TO WEST FROM THE
EASTERN GULF INTO THE REMAINS OF ALEX SPREADING NORTHWARD THROUGH
SOUTH/CENTRAL TX BY JULY 4TH ON THE BACK SIDE OF THE UPPER RIDGE.
MAIN DIFFERENCE BETWEEN ECMWF/GFS...WHICH DIRECTLY IMPACTS ENDING
AND RETURN OF SHRA/TSRA CHC TO THE FFC CWA...IS SOUTHWARD EXTENT OF
UPPER RIDGE. WITH ECMWF CENTERING RIDGE ACROSS TN INSTEAD OF
OH/PA...DEEPEST MOISTURE IS KEPT WELL S-W OF GA. GIVEN GREATER
RUN-TO-RUN CONSISTENCY OF THE ECMWF WITH ALEX DURING THE PAST WEEK
OR LONGER...WILL LEAN TOWARD ECMWF FOR EXTENDED...AND END PCPN
ACROSS ALL EXCEPT EXTREME S GA BY FRI. ALEX SHOULD HAVE LITTLE TO NO
IMPACT ON THE CWA...AS EVEN THE RETURN MOISTURE TRAVELS WEST AND
NORTH AROUND THE BLOCKING UPPER RIDGE. FOR SAT-MON...ECMWF WOULD
SUGGEST NO PCPN IN THE ENTIRE CWA...WHICH SEEMS A LITTLE
QUESTIONABLE FOR JULY IN S GA. SO WILL HANG ONTO 20 POPS FAR
SOUTH...BUT KEEP REMAINDER OF CWA DRY INTO THE 4TH OF JULY. THE
ECMWF...AND NOT THE GFS...IS SHOWING AN EASTERLY WAVE MOVING ACROSS
S GA/FL BY TUE THE 7TH...BUT THIS IS JUST BEYOND FORECAST PACKAGE
TIME FRAME.

MODELS CONTINUE TO ADVERTISE A SIGNIFICANT COOL DOWN AND LOWERING OF
DEWPOINTS BY THE END OF THE WEEK INTO THE 4TH OF JULY. RUN-TO-RUN
CONSISTENCY HAS BEEN GREAT ENOUGH TO CONTINUE TO CONSIDER THIS.
HOWEVER...MAX TEMPS IN THE LOW 80S SEEMS A LITTLE EXTREME GIVEN
STRONG JULY INSOLATION. WILL CONTINUE WITH CURRENT THINKING OF MORE
MID TO UPPER 80S FOR MAX TEMPS. MIN TEMPS WILL FINALLY DROP BELOW 70
FOR A CHANGE IN MOST OF THE CWA...BUT STILL BE FAIRLY CLOSE TO
SEASONAL NORMALS.

19
&&

.AVIATION...
CIRRUS CANOPY OVERTOP THE ATLANTA AREA TERMINALS HAS HELPED TO KEEP
THE CU FIELD LIMITED IN THE WAKE OF EARLIER AFTERNOON CONVECTION.
EXPECT STORMS TO REMAIN OUT OF THE AIRPORTS THROUGH THE REMAINDER OF
THIS EVENING...WITH REDEVELOPMENT AGAIN TOMORROW AFTERNOON. VFR
CONDITIONS AND GENERALLY WEST WINDS EXPECTED THROUGH THE TAF VALID
PERIOD OUTSIDE OF THUNDERSTORMS.

07
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  93  72  84  70 /  30  60  60  60  40
ATLANTA         75  91  73  86  71 /  30  60  60  60  40
BLAIRSVILLE     71  84  69  82  67 /  30  70  60  40  20
CARTERSVILLE    72  90  70  85  66 /  30  70  60  50  30
COLUMBUS        74  93  74  91  72 /  30  60  50  60  60
GAINESVILLE     73  89  72  83  70 /  30  70  60  50  40
MACON           73  94  73  91  69 /  30  60  50  60  60
ROME            73  90  72  86  67 /  30  70  60  40  30
PEACHTREE CITY  73  92  72  87  67 /  30  60  60  60  40
VIDALIA         75  94  76  94  73 /  30  50  40  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 28, 4:50 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 AM EDT MON JUN 28 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
450 AM EDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW STORMS COULD BECOME SEVERE ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE ACROSS NORTH GEORGIA WILL WEAKEN
TODAY. A FRONTAL BOUNDARY WILL PUSH ACROSS THE TENNESSEE VALLEY
AND SAG INTO NORTH GEORGIA LATER THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS...CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAIN.

.DISCUSSION...
A SURFACE TROUGH OF LOW PRESSURE NEAR AN ATLANTA TO ATHENS LINE SHOULD
HELP PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING. CAPES WILL INCREASE TO NEAR 2500 THIS AFTERNOON WHILE
LIFTED INDEX VALUES DECREASE TO AROUND -4. THIS WILL BE SUFFICIENT
FOR A FEW THUNDERSTORMS TO BECOME STRONG...AND POSSIBLY SEVERE.
THE GREATER THUNDERSTORM THREAT WILL OCCUR BETWEEN 2 PM AND 11 PM
TODAY. A WEAK FRONTAL BOUNDARY WILL PUSH INTO NORTH GEORGIA THIS
EVENING. AS A RESULT...ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH TONIGHT. HOWEVER... WEAKENING INSTABILITY WITH LOSS OF
DAYTIME HEATING SHOULD HELP HOLD THUNDERSTORM DEVELOPMENT BELOW
SEVERE LIMITS DURING THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY... AND
A SLIGHT CHANCE FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 28, 7:24 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT MON JUN 28 2010

GAZ097-109>111-282345-
724 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN TELFAIR...WHEELER...DODGE AND LAURENS COUNTIES UNTIL 745 PM
EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER LITTLE OCMULGEE STATE
PARK...MOVING NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TELFAIR...
WHEELER...DODGE AND LAURENS COUNTIES THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITTLE OCMULGEE STATE
PARK...HELENA...MCRAE...JAY BIRD SPRINGS...ACHORD...LANDSBURG...
GLENWOOD...ALAMO AND CEDAR GROVE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES.

16
Local storm report, Jun 28, 7:36 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT MON JUN 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     4 SSE SANDY CROSS       33.89N 83.04W
06/28/2010                   OGLETHORPE         GA   COUNTY OFFICIAL

            OGLETHORPE COUNTY 911 RELAYED A REPORT OF A DOWNED TREE
            INTO A POWERLINE ON ELBERTON ROAD IN LEXINGTON.

0526 PM     LIGHTNING        5 WNW WATKINSVILLE      33.88N 83.49W
06/28/2010                   OCONEE             GA   COUNTY OFFICIAL

            OCONEE COUNTY 911 RELAYED REPORTS OF 2 LIGHTNING STRIKES
            CAUSING FIRES. A BRUSH FIRE WAS STARTED BY LIGHTNING NEAR
            THE INTERSECTION OF COLLIN FERRY AND CARSONS GRADE. A

            HOUSE FIRE WAS STARTED BY LIGHTNING ON HODGES MILLS ROAD.

0513 PM     TSTM WND DMG     3 WSW EASTVILLE         33.86N 83.55W
06/28/2010                   OCONEE             GA   COUNTY OFFICIAL

            OCONEE COUNTY 911 RELAYED A REPORT OF A DOWNED TREE ON
            SNOWS MILL ROAD SOUTH OF LANE CREEK.

&&

RGARCIA
Special weather statement, Jun 28, 7:44 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT MON JUN 28 2010

GAZ097-098-111-112-290015-
744 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
AND FREQUENT LIGHTNING IN WHEELER...MONTGOMERY...TREUTLEN AND
LAURENS COUNTIES UNTIL 815 PM EDT...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF LANDSBURG...MOVING
NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS ACROSS WHEELER...MONTGOMERY...TREUTLEN AND LAURENS
COUNTIES...INCLUDING AREAS AROUND LOWERY...LANDSBURG...BARNHILL...
KIBBEE...TARRYTOWN...ORLAND...LOTHAIR AND SOPERTON. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.

16
Special weather statement, Jun 28, 7:58 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT MON JUN 28 2010

GAZ021-290030-
758 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING PEA SIZED
HAIL AND 45 MPH WINDS IN CHEROKEE COUNTY UNTIL 830 PM EDT...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANTON...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHEROKEE COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HOLLY SPRINGS...CANTON...WALESKA...LAKE
ARROWHEAD...BRIDGEMILL...BUFFINGTON...UNION HILL...BALL GROUND...
NELSON...FREE HOME...REAVIS MOUNTAIN...HOLBROOK AND LATHEMTOWN. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.

16
Special weather statement, Jun 28, 8:14 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT MON JUN 28 2010

GAZ013-014-290045-
814 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PICKENS AND WEST DAWSON COUNTIES UNTIL 845 PM EDT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JASPER...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PICKENS AND WEST DAWSON COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE TALKING ROCK...BLAINE...JASPER...
TATE...MARBLEHILL...LAKE TAMARACK...FAUSETT LAKE...DAWSONVILLE...
MCKEE...JUNO...AMICALOLA FALLS STATE PARK AND LEN FOOTE HIKE INN.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES.

16
Special weather statement, Jun 28, 8:22 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EDT MON JUN 28 2010

GAZ022-290045-
822 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN FORSYTH COUNTY UNTIL 845 PM EDT...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUMMING...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
FORSYTH COUNTY THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CUMMING...MATT...COAL MOUNTAIN...OSCARVILLE AND
CHESTATEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES.

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:42 PM EDTSevere Thunderstorm WarningFFCBartow33 min
Jun 28, 9:15 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens30 min
Jun 29, 4:02 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.